Alert archive / California / Wind Advisories in 2016

Wind Advisory 47, NWS Los Angeles, CA

May 25, 2016

NWS Los Angeles, CA issued this wind advisory at May 25, 2016, 2:16 PM PDT. It took effect at May 25, 2016, 7:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 25, 2016, 2:16 PM PDT (21:16 UTC)
In effect from
May 25, 2016, 7:00 PM PDT
Expired
May 26, 2016, 2:46 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

568 
WWUS76 KLOX 252116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
216 PM PDT WED MAY 25 2016

...GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING...

.A STRENGTHENING SURFACE PRESSURE GRADIENT WILL GENERATE GUSTY
NORTHWEST WINDS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA
YNEZ RANGE. NORTHWESTERLY WIND GUSTS BETWEEN 35 AND 45 MPH CAN BE
EXPECTED THIS EVENING AND OVERNIGHT. 

CAZ039-052-260530-
/O.NEW.KLOX.WI.Y.0047.160526T0200Z-160526T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
216 PM PDT WED MAY 25 2016

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
PDT THURSDAY. 

* TIMING...NORTHWEST WINDS INCREASING THIS EVENING THEN
  DIMINISHING LATE TONIGHT. 

* WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND
  45 MPH. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
2 follow-up statements
663 
WWUS76 KLOX 260359
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
859 PM PDT WED MAY 25 2016

...GUSTY SUNDOWNER WINDS EXPECTED OVERNIGHT...

.A STRENGTHENING SURFACE PRESSURE GRADIENT WILL GENERATE GUSTY
NORTHWEST WINDS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA
YNEZ RANGE. NORTHWESTERLY WIND GUSTS BETWEEN 35 AND 45 MPH CAN BE
EXPECTED OVERNIGHT.

CAZ039-052-261200-
/O.CON.KLOX.WI.Y.0047.000000T0000Z-160526T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
859 PM PDT WED MAY 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING THEN
  DIMINISH LATE TONIGHT.

* WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 
  45 MPH. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT/SIRARD
638 
WWUS76 KLOX 260946
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
246 AM PDT THU MAY 26 2016

CAZ039-052-261100-
/O.CAN.KLOX.WI.Y.0047.000000T0000Z-160526T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
246 AM PDT THU MAY 26 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS THROUGH THE PASSES AND CANYONS HAVE DIMINISHED TO BELOW
WIND ADVISORY LEVELS EARLY THIS MORNING BETWEEN GAVIOTA AND ISLA
VISTA. 

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 25, 1:51 PM PDT, 25 minutes earlier.

Area forecast discussion, May 25, 1:51 PM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
151 PM PDT WED MAY 25 2016

.SYNOPSIS...

Low pressure will move across the area today, resulting in cool
weather and a slight chance of showers and thunderstorms for the
mountains and interior areas. Warming is expected for the end of
the week and into the weekend as the main upper low moves east,
with near normal temperatures for the weekend and early next week.

&&

.SHORT TERM...(TDY-SAT)

Overall, 12Z models in good synoptic agreement through the period.
At upper levels, low will move inland and eastward this
afternoon/tonight with broad cyclonic flow prevailing Thursday
through Saturday. Near the surface, moderate onshore flow will
continue with a little northerly push each evening through the
period.

Forecast-wise, the excitement levels remain rather low. In the
immediate short term, lift associated with the upper low will
continue to generate clouds and the slight chance of showers and
thunderstorms across interior sections through early this evening.
Current radar shows some activity moving southwest across Kern
county, so this possibility will need to be monitored this
afternoon. Once the low moves eastward this evening, the shower
and thunderstorm threat will diminish.

The other concern in the immediate short term will be the
potential for some Sundowner winds this evening across southern
SBA county. High-res models indicate a decent north-south pressure
gradient and some good low level winds. So with the afternoon
forecast, will issue a low-grade wind advisory through tonight.

Otherwise, with the above pattern, will expect the marine
inversion to gradually redevelop across the area as 500 mb
heights gradually increase through the period. So, the marine
layer stratus should become more organized each night, penetrating
into the coastal valleys with good dissipation each afternoon. As
for temperatures, there will be a gradual warming trend through
the period with the most noticeable warming away from the coast.
By Saturday, temperatures should be a degree or two below seasonal
normals for most areas.

.LONG TERM...(SUN-WED)

Overall, 12Z models continue to exhibit decent synoptic agreement
through the period. At upper levels, trough will linger over the
area on Sunday then a ridge will build in from the west Monday
through Wednesday. Near the surface, weak to moderate onshore flow
will continue.

Forecast-wise, nothing too significant expected through the
period. With the upper ridge building in, the marine inversion
should become stronger and more shallow with less inland
penetration of stratus each night. As for temperatures, a slight
warming trend is expected for most areas.

&&

.AVIATION...25/1800Z

At 1758Z at KLAX...There was no inversion.

Low confidence continues in the 18z taf forecast. a deep moist
layer with no marine inversion leads to little or no temporal
stability in the cloud cover. most ceilings are expected to remain
in the VFR category with occasional MVFR ceilings.

KLAX and KBUR...There is low confidence in 18z TAFS. Most ceilings
are expected to remain in the VFR category. There is a 50 percent
chance of sct conditions as well.

&&

.MARINE...25/200 PM

Small Craft Advisories have been issued for all coastal waters
beginning this afternoon. The outer waters SCA will continue
through at least mid morning on Friday, while the inner waters
will expire overnight. Confidence is 70% that another SCA will be
needed for the northern and western portion of the outer waters
Friday afternoon through the weekend with reduced confidence on
Sunday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 7 PM this evening to 5 AM PDT
      Thursday For zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday For
      zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PDT this evening
      For zone 655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PDT Friday For
      zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...RAT
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Sukup

weather.gov/losangeles
Hazardous weather outlook, May 25, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAY 25 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS
AND THE INTERIOR VALLEYS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:29 AM PDTSmall Craft AdvisoryLOX3 days

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.